Article Text

Download PDFPDF
Delayed olanzapine induced myocarditis and rhabdomyolysis
  1. Adam Ioannou,
  2. Dhanuka Perera
  1. Department of Cardiology, Imperial College Healthcare NHS Trust, London, UK
  1. Correspondence to Dr Adam Ioannou, Department of Cardiology, Imperial College Healthcare NHS Trust, London W12 0HS, UK; adamioannou14{at}gmail.com

Statistics from Altmetric.com

A 65-year-old woman with a background of paranoid schizophrenia presented to hospital with generalised muscle aches and weakness. She was diagnosed with schizophrenia 2 years prior following an acute psychotic episode and was initiated on olanzapine 10 mg (once nightly). She was fully compliant with treatment and not prescribed any other medications.

On admission, she was afebrile with a normal blood pressure and oxygen saturations on room air. Initial assessment demonstrated reduced power (4/5) and muscle tenderness bilaterally in her deltoids and quadriceps, and she was passing minimal amounts of dark urine.

Blood tests demonstrated a markedly raised creatine kinase (27 769 units/L), raised troponin-I (24 002 ng/L) and severe acute kidney injury …

View Full Text

Footnotes

  • Contributors Both authors wrote the case report.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.